Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2007, 4:26 PM CDT for Bureau County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 1, 2007, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 012127
SVRDVN
ILC011-012230-
/O.NEW.KDVN.SV.W.0052.070601T2126Z-070601T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY NEAR BUDA...OR ABOUT 12 MILES EAST OF
KEWANEE...AND MOVING NORTHEAST AT 30 MPH. OTHER POTENTIALLY
SEVERE STORMS WILL ENTER BUREAU COUNTY FROM STARK COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WYANET AROUND 435 PM CDT...
7 MILES NORTHWEST OF PRINCETON AROUND 445 PM CDT...
WALNUT AROUND 455 PM CDT...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 42 AND
60.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
4124 8976 4127 8982 4158 8964 4158 8923
$$
12/502 follow-up statements
000
WWUS53 KDVN 012148
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT FRI JUN 1 2007
ILC011-012230-
/O.CON.KDVN.SV.W.0052.000000T0000Z-070601T2230Z/
BUREAU IL-
447 PM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUREAU COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THE STRONGEST STORM WAS
LOCATED APPROXIMATELY NEAR WYANET...OR ABOUT 9 MILES SOUTHWEST OF
PRINCETON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON AND 6 MILES SOUTHEAST OF MANLIUS AROUND 455 PM CDT...
KASBEER AND 7 MILES NORTHWEST OF DOVER AROUND 505 PM CDT...
6 MILES SOUTHEAST OF WALNUT AROUND 510 PM CDT...
OHIO AND VAN ORIN AROUND 515 PM CDT...
9 MILES NORTHWEST OF LA MOILLE AROUND 520 PM CDT...
THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THESE STORM ARE ALSO PRODUCING HEAVY RAIN AND URBAN FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING.
LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
4124 8976 4127 8982 4158 8964 4158 8923
$$
12/50000
WWUS53 KDVN 012230
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT FRI JUN 1 2007
ILC011-012238-
/O.EXP.KDVN.SV.W.0052.000000T0000Z-070601T2230Z/
BUREAU IL-
528 PM CDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY EXPIRES AT 530
PM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERETHUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
4124 8976 4127 8982 4158 8964 4158 8923
$$
12/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUN 1 2007 .SYNOPSIS... UPPER LOW SPINNING OVER CENTRAL SD PER LATEST WATER VAPOR IMAGERY. VORT LOBE ROTATING AROUND UPPER LOW WAS PROVIDING SUPPORT FOR A COUPLE OF SEVERE/NEAR SEVERE LINES OF STORMS CROSSING CWA ATM. THE UPPER ENERGY WAS MOVING OVER A VERY UNSTABLE AIRMASS WITH CAPES AROUND 2300 J/KG PER 17Z DVN SOUNDING. SHEAR ALSO IMPRESSIVE WITH SELY SFC WINDS AROUND 15KTS AHEAD OF THE LINE WITH SWLY 50 TO 55KTS H5 WINDS. .SHORT TERM...TONIGHT AND SATURDAY... A COUPLE MORE ROUNDS OF STORMS ARE EXPECTED OVERNIGHT INTO SATURDAY AS ADDITIONAL ENERGY ROTATES NORTHEAST THROUGH AREA. FOR TONIGHT...S/W ENERGY SUPPORTING CONVECTION CURRENTLY OVER THE PLAINS SHOULD MOVE THROUGH THE WRN CWA AFTER MIDNIGHT. WITH GOOD LOW LEVEL MOISTURE IN THE FORM OF H8 DEWPOINTS AROUND 10 TO 12C AND PWS AOA 1.50 FEEL THE THREAT FOR SOME ISOLATED HEAVY RAINS WILL BE POSSIBLE. SINCE THIS AREA HAS BEEN HIT SEVERAL TIMES DURING THE PAST WEEK WITH DECENT RAINS AND 1HR FFG GUIDANCE IS BETWEEN 1.5 AND 2 INCHES IN THE WRN PART OF THE CWA...HAVE ISSUED A FLOOD WATCH FOR TONIGHT. FOR SATURDAY...BETTER THUNDERSTORM THREAT WILL BE NEAR AND EAST OF THE MISSISSIPPI RIVER FROM A COMBINATION OF DEBRIS FROM THE OVER NIGHT THUNDERSTORMS DURING THE MORNING AND THEN REDEVELOPMENT IN THE AFTERNOON. NAM SHOWING A NARROW SWATH OF CAPES AROUND 2000J/KG WORKING EAST THROUGH EXTREME EASTERN IA/NE MO AND NW IL LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG WITH JET SEGMENT NEAR UPPER LOW PROGGED TO BE OVER SWRN MN SAT AFTERNOON. ...DLF... .LONG TERM...SUNDAY THROUGH FRIDAY... UPPER LOW WILL CONTINUE TO FILL AS IT FINALLY DRIFTS INTO THE GREAT LAKES REGION BY MONDAY. MODELS IN GENERAL AGREEMENT ON THE MIGRATION OF THE UPPER PATTERN TO NORTHWEST FLOW...BUT SHOWING THE USUAL DISAGREEMENTS IN TIMING OF SHORT WAVES. UNTIL IT DOES...RAIN CHANCES CONTINUE CWA-WIDE. TUESDAY AND TUESDAY NIGHT PRESENT THE BEST OPPORTUNITY FOR A RAIN-FREE FORECAST AS DRIER NORTHWEST FLOW DOMINATES AND MAIN ENERGY PROGGED TO STAY NORTH AND EAST OF OUR CWFA. LOW POPS WARRANTED FOR THE END OF THE WORK WEEK AS DIFFICULT-TO-TIME IMPULSES DROP DOWN OUT OF MANITOBA. TEMPS EXPECTED TO MODERATE NEXT WEEK WITH SLIGHTLY LOWER DEW POINTS. ..33.. && .AVIATION... FIRST LINE OF CONVECTION CURRENTLY EAST OF THE MS RIVER AND EAST OF ALL TAFS SITES. ANOTHER LINE OF TSRA OVER KCID TO MOVE THROUGH KDBQ AND KMLI IN THE 21Z TO 23Z TIME FRAME STORMS HAVE POTENTIAL FOR GUSTS GREATER THAN 50KTS AND LARGE HAIL A TORNADO WATCH IN EFFECT THROUGH 00Z COVERS KMLI/KCID/KBRL/KDBQ TAF SITES. THUNDERSTORMS EXPECTED TO MOVE THROUGH REGION AGAIN BETWEEN 03Z AND 12Z. EXPECT IFR CONDITIONS WITH +SHRA ESPECIALLY AT KCID AND KBRL. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH TONIGHT WEST OF A LINE FROM MANCHESTER THROUGH KEOKUK. IL...NONE. MO...FLASH FLOOD WATCH TONIGHT FOR CLARK AND SCOTLAND COUNTIES.
Hazardous weather outlook, Jun 1, 3:54 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 354 PM CDT FRI JUN 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 354 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE NORTHEAST OF A LINE FROM INDEPENDENCE THROUGH GENESEO FOR THE LATE AFTERNOON. LATE TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA. LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...ESPECIALLY OVER EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST MISSOURI. AREAS WEST OF MONTICELLO...KAHOKA MISSOURI LINE HAVE NEARLY SATURATED SOILS. LOCALLY HEAVY RAINS IN THESE AREAS COULD RESULT IN FLASH FLOODING. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR THIS AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND DESTABILIZATION OF THE ATMOSPHERE. THUS...THE RISK OF SEVERE WEATHER IS LOW. IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS BEYOND SATURDAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. DLF
In the hours before
Local storm report, Jun 1, 3:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 3 S SCALES MOUND 42.43N 90.25W
06/01/2007 JO DAVIESS IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND.
&&
ELLIOTTLocal storm report, Jun 1, 3:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 2 S SCALES MOUND 42.45N 90.25W
06/01/2007 JO DAVIESS IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND MOVING
EAST. NO DAMAGE REPORTS SO FAR.
&&
STEVEKLocal storm report, Jun 1, 3:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 NE MOUNT CARROLL 42.15N 89.91W
06/01/2007 CARROLL IL LAW ENFORCEMENT
TREES DOWN ON FUNK ROAD NORTHEAST OF MOUNT CARROLL OFF OF
ROUTE 78.
&&
ELLIOTTLocal storm report, Jun 1, 3:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FUNNEL CLOUD 3 W APPLE RIVER CANYON 42.45N 90.11W
06/01/2007 JO DAVIESS IL FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY FIRE DEPARTMENT PERSONNEL.
&&
ELLIOTTSpecial weather statement, Jun 1, 3:43 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 PM CDT FRI JUN 1 2007 IAZ041-042-053-054-066-068-012200- CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-JONES IA-SCOTT IA- 343 PM CDT FRI JUN 1 2007 ...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS MOVING ACROSS THE AREA... AN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 5 PM. STRONG GUSTY WINDS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DEADLY LIGHTNING WILL OCCUR WITH THESE STORMS. HEAVY RAIN WILL LEAD TO RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE PONDING OF WATER ON STREETS AND ROADS. REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. KUHL
Local storm report, Jun 1, 4:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ERIE 41.66N 90.08W
06/01/2007 WHITESIDE IL EMERGENCY MNGR
GRAIN BINS BLOWN OFF OF FOUNDATIONS AND INTO EACH OTHER,
POLE BUILDING DISTROYED. POWER POLES DOWN AND 15 INCH
LIMBS DOWN NORTH OF TOWN. ALSO REPORTED A SECTION OF CORN
BLOWN FLAT. ALL REPORTED NORTH OF TOWN. TIME IS
ESTIMATED.
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:03 AM CDT | Dense Fog Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 6 more | 5 hr |
| Jun 1, 1:05 PM CDT | Tornado Warning | DVN | Rock Island | 40 min |
| Jun 1, 1:31 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 59 min |
| Jun 1, 1:44 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 47 min |
| Jun 1, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 55 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 55 min |
| Jun 1, 2:33 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 57 min |
| Jun 1, 2:36 PM CDT | Tornado Warning | DVN | Jo Daviess | 54 min |
| Jun 1, 3:14 PM CDT | Tornado Warning | DVN | Whiteside | 61 min |
| Jun 1, 3:44 PM CDT | Tornado Warning | DVN | Stephenson | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.